Skip to content
Includes Expert Content
EARS & MUCUS
avatar
tinakep posted:
Dr

Went to ENT for my 3 month Follow up. Looked at sinuses with light- then wrote down Hypertrophic Turbinates again (But also says what do I keep temperature at at night) Told him 69 -said too hot keep at 65 you'll feel better-mucus wont be thick- true? TOld him been on FLonase 5 months-no help. Said to try Flonase/Astepro/Nasalcrom all together- I have tried Flonase and Astepro together already years ago-no help. Never tried Nasalcrom- what can you tell me about this spray? I think I will go over this with my Primary DR and see what he thinks- maybe just take Nasalcrom It costs alot to fill ALL these

Your comments?

Thank you
Reply
 
avatar
Rod Moser, PA, PhD responded:
It is not necessarily the temperature in your bedroom, but rather the HUMIDITY. I don't think that four degrees is going to make a big difference, however, at a lesser temperature, your furnace will not be kicking on a much...and when the furnace comes on, the drying effects of your air will increase. Use a cool mist humidifier; the ultrasonic models are the beset.

Nasalcrom is not a steroidal spray and will not have a direct effect on those "hypertrophic (swollen) turbinates, but it can be helpful for some people with underlying allergies.

These are comments, not specific recommendations. Only your ENT and primary should be treating you; hopefully coordinating their care.
 
avatar
tinakep replied to Rod Moser, PA, PhD's response:
Does Nasalcrom take a while to take effect(like Flonase- a month?) Also what if any side effects that you know of? I told ENT Im trying to live with this annoying problem (am on Zoloft and Seroquel)
 
avatar
Rod Moser, PA, PhD replied to tinakep's response:
Here is the information....

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000757/
 
avatar
tinakep replied to Rod Moser, PA, PhD's response:
I will ask my primary DR if I should try just using this and not ALL 3 ( I think that's ridiculous after I already have tried the Flonase with the Astepro for a while and did nothing)

Does this makes sense: I have hypertrophic turbinates (swollen) because of the dust mite allergy which in turn creates post nasil drip which then gives problems with eustachian tubes-crackling when swallowing)?

Thanks
 
avatar
Rod Moser, PA, PhD replied to tinakep's response:
Yes, that may be what is happening.


Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.